Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    BPH and Liver Functions
    avatar
    rwsimmo posted:
    I had been on Flomax for about 9 years for BPH until July 2012 when my Primary switch me to Uroxatral to address an issue with retrograde ejaculation. After about 6 months on Uroxatral, my liver functions came up very high in a blood test. Just to double check the blood test, my Doctor had me re-take the blood test after 2 weeks with no alcohol or Tylenol/Advil. The liver functions remained high in second blood test so, my Doctor had me go off of the Uroxatral for 2 weeks and re-take the blood test again. In the third blood test, after being off of Uroxatral for 2 weeks, my liver functions returned to almost normal. At this point, my Primary was unsure what to do about the BPH so he recommended a Urologist for me to visit.

    I visited the Urologist and explained all of the above. The Urologist did all of the usual tests for someone with BPH symptoms and prescribed RapidFlo to address moderate BPH. When I explained my concern about going on yet another drug for BPH and what it might do to my liver, the Urologist said that he has no experience with the various BPH meds causing liver problems and referred me back to my Primary for any liver issues. After the visit I went home and did a little research on RapidFlo and it turns out that one of the main complaints about RapidFlo is retrograde ejaculation (the whole reason I went off of Flomax to begin with).

    At this point, I am unsure what to do. It seems to me if I am going to go back on something that is going to cause retrograde ejaculation, I might as well go back on Flomax (which never seemed to cause any liver problems) as apposed to going on yet another drug. Or, maybe I should just not use any meds and learn to live with the BPH issues. In addition, the whole liver thing is a bit of a mystery — do I need to do additional monitoring of the liver functions whether or not I go back on BPH meds?
    Reply
     
    avatar
    counterso responded:
    Your doctors need to coordinate their stories, however retrograde ejaculation is considered inconsequential in comparison to BPH. Your doctor is always going to recommend treatment of BPH over worrying about retrograde ejaculation, unless you are trying to conceive.


    Spotlight: Member Stories

    Diagnosed with BXO (balanitis xerotica obliterans) in May 2011. I had a very sever case and had 4 surgeries and was in the hospital for 4 weeks.

    Helpful Tips

    penis vibration mostly cured
    Just want to thank everyone for their posts. I thought I was dying. Maybe I had brain, spinal, or penile cancer. Reading your posts I ... More
    Was this Helpful?
    0 of 1 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.